[Densités critiques pour les quotients aléatoires de groupes hyperboliques]
Nous prouvons que pour plusieurs modèles naturels de quotient aléatoire d'un groupe, dépendant d'un paramètre de densité, pour chaque groupe hyperbolique il existe une densité critique sous laquelle un quotient aléatoire reste hyperbolique avec grande probabilité, tandis qu'au-dessus de cette densité le quotient aléatoire est très probablement trivial. Nous donnons des caractérisations explicites de ces densités critiques dans les différents modèles.
We prove that in various natural models of a random quotient of a group, depending on a density parameter, for each hyperbolic group there is some critical density under which a random quotient is still hyperbolic with high probability, whereas above this critical value a random quotient is very probably trivial. We give explicit characterizations of these critical densities for the various models.
Publié le :
Yann Ollivier 1
@article{CRMATH_2003__336_5_391_0, author = {Yann Ollivier}, title = {Critical densities for random quotients of hyperbolic groups}, journal = {Comptes Rendus. Math\'ematique}, pages = {391--394}, publisher = {Elsevier}, volume = {336}, number = {5}, year = {2003}, doi = {10.1016/S1631-073X(03)00084-0}, language = {en}, }
Yann Ollivier. Critical densities for random quotients of hyperbolic groups. Comptes Rendus. Mathématique, Volume 336 (2003) no. 5, pp. 391-394. doi : 10.1016/S1631-073X(03)00084-0. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/S1631-073X(03)00084-0/
[1] Generic properties of finitely presented groups and Howson's theorem, Comm. Algebra, Volume 26 (1998) no. 4, pp. 3783-3792
[2] Generality of the class of groups in which subgroups with a lesser number of generators are free, Mat. Zametki, Volume 59 (1996) no. 4, pp. 489-496 (Translation in Math. Notes, 59, 3–4, 1996, pp. 350-355)
[3] Cocroissance des groupes à petite simplification, Bull. London Math. Soc., Volume 25 (1993) no. 5, pp. 438-444
[4] Propriétés statistiques des groupes de présentation finie, J. Adv. Math., Volume 116 (1995) no. 2, pp. 197-262
[5] L'espace des groupes de type fini, Topology, Volume 39 (2000) no. 4, pp. 657-680
[6] Cogrowth and amenability of discrete groups, J. Funct. Anal., Volume 48 (1982), pp. 301-309
[7] Sur les groupes hyperboliques d'après Mikhael Gromov, Progr. Math., 83, Birkhäuser, 1990
[8] Symmetrical random walks on discrete groups (R.L. Dobrushin; Ya.G. Sinai, eds.), Multicomponent Random Systems, Adv. Probab. Related Topics, 6, Dekker, 1980, pp. 285-325
[9] Hyperbolic groups (S.M. Gersten, ed.), Essays in Group Theory, Springer, 1987, pp. 75-265
[10] Asymptotic invariants of infinite groups (G. Niblo; M. Roller, eds.), Geometric Group Theory, Cambridge University Press, Cambridge, 1993
[11] M. Gromov, Random walk in random groups, Preprint IHÉS, 2002
[12] Symmetric random walks on groups, Trans. Amer. Math. Soc., Volume 92 (1959), pp. 336-354
[13] Full Banach mean values on countable groups, Math. Scand., Volume 7 (1959), pp. 146-156
[14] Y. Ollivier, Sharp phase transition theorems for hyperbolicity of random groups, 2003, ArXiv document | arXiv
[15] Almost every group is hyperbolic, Internat. J. Algebra Comput., Volume 2 (1992) no. 1, pp. 1-17
[16] An algorithm detecting hyperbolicity (G. Baumslag et al., eds.), Geometric and Computational Perspectives on Infinite Groups, DIMACS Ser. Discrete Math. Theor. Comput. Sci., 25, 1996, pp. 193-200
[17] et al. Group Theory from a Geometrical Viewpoint (É. Ghys; A. Haefliger; A. Verjovsky, eds.), World Scientific, 1991
[18] Cogrowth of groups and simple random walks, Arch. Math. (Basel), Volume 41 (1983), pp. 363-370
[19] Random Walks on Infinite Graphs and Groups, Cambridge Tracts in Math., 138, Cambridge University Press, 2000
[20] A. Żuk, Property (T) and Kazhdan constants for discrete groups, Preprint, École normale supérieure de Lyon
- Density of random subsets and applications to group theory, Journal of Combinatorial Algebra, Volume 6 (2022) no. 3-4, pp. 223-263 | DOI:10.4171/jca/63 | Zbl:1502.60013
- Genericity of filling elements., International Journal of Algebra and Computation, Volume 22 (2012) no. 2, p. 10 (Id/No 1250008) | DOI:10.1142/s0218196711006741 | Zbl:1242.20053
- Random equations in nilpotent groups., Journal of Algebra, Volume 352 (2012) no. 1, pp. 192-214 | DOI:10.1016/j.jalgebra.2011.11.007 | Zbl:1283.20074
- Random equations in free groups, Groups – Complexity – Cryptology, Volume 3 (2011) no. 2 | DOI:10.1515/gcc.2011.010
- Regular Sets and Counting in Free Groups, Combinatorial and Geometric Group Theory (2010), p. 93 | DOI:10.1007/978-3-7643-9911-5_4
- Exponentially generic subsets of groups, Illinois Journal of Mathematics, Volume 54 (2010) no. 1 | DOI:10.1215/ijm/1299679753
- Exponentially generic subsets of groups, Illinois Journal of Mathematics, Volume 54 (2010) no. 1, pp. 371-388 | Zbl:1243.20045
- Random quotients of the modular group are rigid and essentially incompressible, Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2009 (2009) no. 628 | DOI:10.1515/crelle.2009.019
- Generic properties of Whitehead’s algorithm and isomorphism rigidity of random one-relator groups, Pacific Journal of Mathematics, Volume 223 (2006) no. 1, p. 113 | DOI:10.2140/pjm.2006.223.113
- Average-case complexity and decision problems in group theory., Advances in Mathematics, Volume 190 (2005) no. 2, pp. 343-359 | DOI:10.1016/j.aim.2003.02.001 | Zbl:1065.20044
- Genericity, the Arzhantseva-Ol'shanskii method and the isomorphism problem for one-relator groups., Mathematische Annalen, Volume 331 (2005) no. 1, pp. 1-19 | DOI:10.1007/s00208-004-0570-x | Zbl:1080.20029
Cité par 11 documents. Sources : Crossref, zbMATH
Commentaires - Politique